Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 26, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 9, 2006, 5:20 PM EST for Decatur County, Jennings County, Indiana. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 5:20 PM EST (22:20 UTC)
- Expired
- Mar 9, 2006, 5:34 PM EST
- In force
- 14 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Decatur County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 092220
SVRIND
INC031-079-092245-
/O.NEW.KIND.SV.W.0026.060309T2220Z-060309T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 PM EST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DECATUR COUNTY IN CENTRAL INDIANA
NORTHEASTERN JENNINGS COUNTY IN SOUTHEAST INDIANA
* UNTIL 545 PM EST
* AT 519 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MILLHOUSEN TO 14 MILES SOUTH OF MILLHOUSEN...OR ALONG A LINE
EXTENDING FROM 24 MILES SOUTHEAST OF SHELBYVILLE TO 18 MILES NORTH
OF MADISON...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EASTERN DECATUR COUNTY AROUND 530 PM EST
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3928 8558 3891 8559 3893 8547 3919 8544
3930 8532
$$
CO2 follow-up statements
000
WWUS53 KIND 092229
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EST THU MAR 9 2006
INC031-079-092245-
/O.CON.KIND.SV.W.0026.000000T0000Z-060309T2245Z/
DECATUR-JENNINGS-
529 PM EST THU MAR 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR NORTHEASTERN JENNINGS AND SOUTHERN DECATUR COUNTIES...
AT 524 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILLHOUSEN TO 18 MILES SOUTH OF MILLHOUSEN...OR ALONG
A LINE EXTENDING FROM 24 MILES EAST OF COLUMBUS TO 14 MILES NORTH OF
MADISON...MOVING EAST AT 45 MPH.
LAT...LON 3928 8558 3891 8559 3893 8547 3919 8544
3930 8532
$$
CO000
WWUS53 KIND 092234
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 PM EST THU MAR 9 2006
INC031-079-092244-
/O.CAN.KIND.SV.W.0026.000000T0000Z-060309T2245Z/
DECATUR-JENNINGS-
534 PM EST THU MAR 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JENNINGS AND
SOUTHERN DECATUR COUNTIES IS CANCELLED...
LAT...LON 3928 8558 3891 8559 3893 8547 3919 8544
3930 8532
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:45 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 9, 2:45 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 PM EST THU MAR 9 2006 .DISCUSSION...LOW PRES FOUND OVR SW MO EARLY THIS AFTERNOON ALONG WITH A TROF OF LOW PRES THAT EXTENDED NE TO THE CENTRAL GRT LKS. H2O VAPOR IMAGERY SHOWS TROPICAL PLUME OF MOISTURE STRETCHING FM THE WRN GULF INTO THE OH RVR VALLEY. DEWPOINTS PLENTY MOIST ACRS THE FA IN THE MIDDLE 50S ALONG WITH A WARM SRLY FLOW AHEAD OF THE LOW PRESSURE SYS. MAIN FORECAST CHALLENGE TDY WL BE AMOUNT OF RAINFALL. ALSO WIND SPEEDS TONIGHT ARE A CONCERN. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN BUT DIFFER A BIT WITH SOME DETAILS. PROGRESSIVE UPPER PATTERN AS H5 NEG TILTED TROF PUSHES ACRS INDIANA TONIGHT THROUGH THE SWERLY UPPER FLOW. TIME SECTIONS AND SOUNDINGS SHOW A SATURATED COLUMN THROUGH TONIGHT. TIME SECTIONS SHOW NICE VV TONIGHT ALSO...NEAR 12 -UBAR/SEC. 88D SHOWS HEAVIER RAINS TO OUR SW PROPAGATING OUR WAY. FORECAST SOUNDINGS SHOW PRECIPITABLE H20 AROUND 1-1.25 INCHES...INSTABILITY NOT SO IMPRESSIVE THROUGH AS LI/S ARE POSITIVE OR AROUND 0. CAPE LIMITED ALSO. STILL CANNOT RULE OUT THUNDER. FURTHERMORE GFS AND NAM BOTH SHOW STRONG LLJ PUSHING THROUGH THE OH VALLEY TONIGHT...NR 70 KNTS. FORECAST SOUNDINGS IN CONJUNCTION WITH THIS SHOW 40-50 KNT WINDS NR 1000 FT AGL. GIVEN THE LACK OF MUCH DOWNWARD MOVEMENT... ONLY AN ISOLATED DOWNDRAFT WITHIN A TSTM MAY BE ABLE TO BRINGS THESE WINDS TO THE GROUND. THUS A WIND ADVISORY SEEMS NOT NEEDED ATTM...AS ONLY STRONG WINDS EXPECTED FROM AN ISOLATED STRONG STORM. GIVEN THE MOISTURE FLOW INTO THE RGN AND THE CURRENT FLOOD WATCH OUT SEE NO REASON TO CHANGE THE ONGOING FLOOD WATCH...AS IT COVERS THE SITUATION WELL. ONLY A LITTLE BIT OF COOLER AIR BEHIND THE FRONT. WITH FROPA AROUND 09Z EXPECT THE COOLER LATE TONIGHT. WL LEAN A BIT COOLER ACRS THE NORTHWEST AND STICK CLOSE TO MAV ELSEWHERE. UPPER SYSTEM MOVES QUICKLY OUT THE RGN ON FRI AS A RIDGE BUILDS ACRS THE AREA IN THE SW UPPER FLOW. TIME SECTIONS CONTINUE TO SHOW PLENTY OF HIGH RH ACRS THE AREA IN THE LOWER LVLS ON FRI...ALONG WITH SUBSIDENCE. WITH ONLY PARTIAL SUN AVAILABLE ALONG WITH H8 TEMPS NR 1-2C HIGHS IN THE MIDDLE 50S SEEM REASONABLE. WL STICK CLOSE TO MAV AGAIN HERE AS IT APPEARS TO DO WELL. TWO MORE QUICK HITTING SYSTEMS PUSH THROUGH THE AREA ON SATURDAY AND SUNDAY. AS A SOUTHERLY FETCH OF WARM GULF AIR REMAINS IN PLACE THROUGH THE WEEKEND...CAN SEE NO REASON TO NOT INCLUDE POPS ATTM. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH ALL ZONES TIL 12Z FRI. && PUMA
Hazardous weather outlook, Mar 9, 5:45 AM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 545 AM EST THU MAR 9 2006 INZ021-028>031-035>049-051>057-060>065-067>072-101100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 545 AM EST THU MAR 9 2006 ...FLOOD WATCH IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA FROM TODAY UNTIL ABOUT MIDNIGHT TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY FROM THE LATE AFTERNOON HOURS TODAY TO AROUND MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO THE MAIN THREAT AT THIS TIME...WITH LARGE HAIL A SECONDARY THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE...MAINLY SOUTH OF A ROCKVILLE TO RUSHVILLE LINE. HEAVY AMOUNTS OF RAIN...POSSIBLY EXCEEDING TWO INCHES...ARE ALSO POSSIBLE INTO THE LATE EVENING HOURS OF TONIGHT. FLOODING MAY RESULT. IN ADDITION...SOUTH TO SOUTHWESTERLY WINDS...INDEPENDENT OF THUNDERSTORMS...MAY GUSTS TO NEAR 40 MPH THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE THIS WEEKEND ON SATURDAY AND SUNDAY. THE OVERALL WEATHER PATTERN REMAINS FAVORABLE FOR SEVERE THUNDERSTORMS OVER THE WEEKEND...AS WELL AS HEAVY RAINFALL. FLOODING PROBLEMS AS A RESULT OF ANY HEAVY RAIN WILL EXTEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE LATE EVENING HOURS. WEATHER SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL ACCUMULATIONS AND FLOODING IF OBSERVED. WEATHER SPOTTERS ARE ALSO ASKED TO MONITOR FUTURE WEATHER TRENDS AND STATEMENTS REGARDING THE SEVERE WEATHER THREAT THIS WEEKEND. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Special weather statement, Mar 9, 3:09 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 309 PM EST THU MAR 9 2006 INZ021-028>031-035>049-051>057-060>065-067>072-092215- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 309 PM EST THU MAR 9 2006 ...LARGE AREAS OF SHOWERS AND THUNDERSTORMS PUSHING INTO CENTRAL INDIANA... A LARGE AREA OF SHOWERS WITH SCATTERED THUNDERSTORMS WILL PUSH INTO CENTRAL INDIANA THIS AFTERNOON AND EVENING. SOME OF THE SHOWERS AND STORMS WILL PRODUCE HEAVY RAINS IN EXCESS OF ONE INCH IN A HOUR. WIND GUSTS ACCOMPANYING THE SHOWERS AND STORMS MAY REACH 35 TO 45 MPH. THE PRECIPITATION IS EXPECTED TO OCCUR THROUGH THE EVENING RUSH HOURS...MAKING THE EVENING COMMUTE MORE DIFFICULT THAN USUAL. THIS COMBINATION OF WIND AND HEAVY RAIN WILL MAKE DRIVING DIFFICULT. MOTORISTS ARE URGED TO EXERCISE CAUTION WHILE TRAVELING THIS AFTERNOON AND EVENING...AND BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES AS WELL AS PONDING ON ROADWAYS. DO NOT DRIVE INTO AREAS WHERE WATER MAY COVER A ROADWAY. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES AND POSSIBLE WARNINGS. PUMA
Local storm report, Mar 9, 3:52 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
352 PM EST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FLOOD ELLETTSVILLE 39.23N 86.62W
03/09/2006 MONROE IN AMATEUR RADIO
SOME ROADS WITH 6 TO 8 INCHES OF WATER.
0345 PM FLOOD 7 SE WASHINGTON 38.59N 87.08W
03/09/2006 DAVIESS IN EMERGENCY MNGR
WATER OVER MANY LOCAL ROADS.
0344 PM FLOOD 3 S PARAGON 39.35N 86.56W
03/09/2006 MORGAN IN TRAINED SPOTTER
WATER OVER SEVERAL ROADS IN AND AROUND PARAGON.
&&
DTUCEKLocal storm report, Mar 9, 4:09 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 PM EST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLOOD 3 W SPENCER 39.29N 86.83W
03/09/2006 OWEN IN LAW ENFORCEMENT
CAR IN WATER ON STATE ROAD 46 AT RATTLESNAKE CREEK.
0350 PM FLOOD 9 SE SPENCER 39.19N 86.65W
03/09/2006 MONROE IN LAW ENFORCEMENT
ONE FOOT OF WATER OVER STATE ROAD 43 NEAR WHITEHALL.
&&
DTUCEKLocal storm report, Mar 9, 4:27 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
427 PM EST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN BROWNSBURG 39.84N 86.39W
03/09/2006 M0.81 INCH HENDRICKS IN PUBLIC
RAINFALL SINCE 700 AM EST
0425 PM FLOOD BROOKLYN 39.54N 86.37W
03/09/2006 MORGAN IN NWS EMPLOYEE
WATER FLOWING OVER SOME ROADS.
&&
DTUCEKLocal storm report, Mar 9, 4:34 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
434 PM EST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD INDIANAPOLIS 39.78N 86.15W
03/09/2006 MARION IN LAW ENFORCEMENT
CAR STALLED IN TWO FEET OF WATER ON EAST 21ST STREET.
ALSO FIVE FEET OF STANDING WATER AT 5200 BLOCK OF
EASTBOURNE DRIVE.
&&
DTUCEKLocal storm report, Mar 9, 4:54 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
454 PM EST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST BROWNSTOWN 38.88N 86.05W
03/09/2006 E40 MPH JACKSON IN LAW ENFORCEMENT
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 2:59 PM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 34 min |
| Mar 9, 5:06 PM EST | Tornado Warning | IND | Bartholomew | 11 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.